MAUDE Adverse Event Report: SYNTHES GMBH HANDLE FOR PERCUTANEOUS THREADED DRILL GUIDES; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH HANDLE FOR PERCUTANEOUS THREADED DRILL GUIDES; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.120.022
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in canada as follows: it was reported that during an open reduction/internal fixation procedure on (b)(6), 2023, the surgeon was threading the h&le for percutaneous thrd drill guides into the threaded drill guides, and the handle for percutaneous threaded drill guides would thread but not retain the rigidness that the surgeon was used to achieving.The surgery was delayed by four minutes due to the event.A second set of instruments was opened in order to obtain another percutaneous threaded drill guide.The procedure was completed successfully and there was no patient consequence.This report involves one handle for percutaneous threaded drill guides.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E1: initial reporter telephone number reported as: (b)(6).H3, h4, h6: part: 03.120.022 lot: 8787773 manufacturing site: haegendorf release to warehouse date: 29.Jan.2014.The device history record shows this lot of 48 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that there was no significant product problem observed on the surface of h&le for percutaneous thrd drill guides, p/n: 03.120.022, lot: 8787773.The allegation of will not hold/retain, was not confirmed since the device was not returned for evaluation.Functionality issues can not be assessed through a photo investigation.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for h&le for percutaneous thrd drill guides, p/n: 03.120.022, lot: 8787773.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE FOR PERCUTANEOUS THREADED DRILL GUIDES
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16762267
Report Number8030965-2023-04807
Device Sequence Number6151493
Product Code FZX
UDI-Device Identifier10886982074201
UDI-Public(01)10886982074201
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.120.022
Device Catalogue Number03.120.022
Device Lot Number8787773
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2023
Initial Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5 PERC WIRE GUIDE F/5.0 LCKNG SCREWS; 3.2MM PERCUTANEOUS THREADED DRILL GUIDE; 4.3MM PERCUTANEOUS THREADED DRILL GUIDE
Patient SexUnknown